Alert archive / North Carolina / Areal Flood Advisories in 2021
Areal Flood Advisory 13, NWS Raleigh, NC
NWS Raleigh, NC issued this areal flood advisory at Jun 3, 2021, 8:21 AM EDT for 4 counties in North Carolina. It was in force for 4 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2021, 8:21 AM EDT (12:21 UTC)
- Expired
- Jun 3, 2021, 12:15 PM EDT
- In force
- 4 hr
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Edgecombe County, NC, Halifax County, NC, Wayne County, NC, Wilson County, NC
The radar
The Raleigh/Durham radar (KRAX), 85 km from the middle of the area, began a volume at 12:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 0.4 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 959 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 748 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.2
The text
As transmitted.
999
WGUS82 KRAH 031221
FLSRAH
Flood Advisory
National Weather Service Raleigh NC
821 AM EDT Thu Jun 3 2021
NCC065-083-191-195-031615-
/O.NEW.KRAH.FA.Y.0013.210603T1221Z-210603T1615Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Edgecombe NC-Halifax NC-Wayne NC-Wilson NC-
821 AM EDT Thu Jun 3 2021
The National Weather Service in Raleigh has issued a
* Urban and Small Stream Flood Advisory for...
Edgecombe County in central North Carolina...
Southeastern Halifax County in central North Carolina...
Northeastern Wayne County in central North Carolina...
Wilson County in central North Carolina...
* Until 1215 PM EDT.
* At 821 AM EDT, Doppler radar indicated heavy rain moving into the
area. As this rain will fall on already saturated ground from
Wednesday's heavy rainfall, this will cause urban and small stream
flooding.
* Some locations that will experience flooding include...
Rocky Mount, Goldsboro, Tarboro, Wilson, Scotland Neck, Elm City,
Fremont, Princeville, Pinetops, Lucama, Stantonsburg, Black Creek,
Pikeville, Macclesfield, Saratoga, Hobgood, Conetoe, Eureka, Speed
and Leggett.
Additional rainfall amounts of 1 to 2 inches are expected over the
area through 10 AM. This additional rain will result in minor
flooding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3575 7798 3585 7786 3584 7784 3631 7747
3631 7743 3626 7741 3624 7738 3621 7738
3616 7726 3610 7723 3609 7731 3600 7741
3591 7734 3582 7735 3583 7739 3580 7747
3557 7782 3543 7783 3538 7815 3541 7815
$$
GIHWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this areal flood advisory went out at Jun 3, 6:45 AM EDT, 1 hour 36 minutes earlier.
Area forecast discussion, Jun 3, 6:45 AM EDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION National Weather Service Raleigh NC 645 AM EDT Thu Jun 3 2021 .SYNOPSIS... A deep southwesterly flow of moist air ahead of an approaching cold front and upper trough will continue across North Carolina through Friday. The upper trough and front will shift east toward the coast late Friday into Saturday and then weaken. An upper level ridge will develop across the region next week resulting in above normal temperatures. && .NEAR TERM /THROUGH TONIGHT/... As of 345 AM Thursday... Latest surface analysis shows a warm front lifting north across VA and WV with a moist southerly flow across the Carolinas. Surface dew points currently range in the upper 60s to lower 70s. SPC mesoanalysis shows PW values ranging from 1.5 inches across the western Piedmont to around 1.9 inches across the Coastal Plain. An upper trough across the western Great Lakes extending into the Missouri Valley this morning will slowly shift east, reaching the western slopes of the southern Appalachians by Friday morning. The air mass across central NC will remain moist with PW values actually increasing to around 2 inches this afternoon and evening and with greatest values shifting west slightly. In addition, the air mass will remain weakly to moderately unstable through tonight with MLCAPE values averaging between 500 and 1000 J/Kg. The greatest instability and moisture will be focused on our eastern locations in the Coastal Plain. With multiple disturbances moving across central NC in the moist southwesterly flow ahead of the trough, numerous to widespread showers and storms are expected. The greatest storm coverage and intensity will be across the eastern Piedmont, Sandhills and Coastal Plain during the afternoon and early evening. Given good storm coverage yesterday with 1 to 2 inches of rain observed in several locations in the eastern Piedmont and Sandhills and another 1 to 3 inches of rain expected today and tonight, have coordinated with neighboring offices and opted to issue a Flash Flood Watch for locations near and east of US route 1 from noon through 6am Friday. Many high res convection allowing models note the potential for localized amounts of 2 to 5 inches of rain in these areas which supports the threat for flash flooding. WPC has outlined eastern parts of central NC with a slight risk of excessive rain. In addition, SPC has outlined all of central NC in a marginal risk of severe thunderstorms. With weak to moderate instability and a strengthening southwesterly flow aloft resulting in effective 0-6km shear of 30 to 40kts, a limited severe weather threat will be present through the evening, mainly from damaging winds. With some suggestion of locally backed southeast surface winds and low LCLs across the east, a limited tornado threat is also present. Expect lots of clouds today with temperatures slowly climbing into the upper 70s to around 80 before areas of showers and storms knock temperatures back. Muggy lows in the upper 60s are expected tonight. -Blaes && .SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/... As of 405 AM Thursday... The upper trough axis will push slowly east on Friday and Friday night with a lead short wave axis pushing across central NC on Friday afternoon. The deep moisture will shift east during the day and by late afternoon PW values will drop off into the 1.0 to 1.25 inch range across the western Piedmont with PW values of 1.5 inches across the Coastal Plain. Despite the drying, there will be sufficient low level moisture for MLCAPE values to reach the 1000 to 2000 J/KG range during the afternoon. High res guidance shows a signal for a line of showers and storms to move across central NC during the afternoon and evening along with a rogue shower or storm storm during the morning or outside of the line. Despite an increasingly westerly flow aloft, a southwesterly low level flow in a region of steep low level lapse rates combined with 25 to 35kts of mid level flow will result in the some storm organization with 0-6km shear values of 20 to 40 kts. SPC has outlined most central NC to the coast in a marginal risk for severe storms. The majority of the convection should dissipate by midnight although the presence of the upper trough could support an isolated overnight shower or storm. Highs on Friday will range in the lower to mid 80s with lows in the lower to mid 60s. -Blaes && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... As of 330 AM Thursday... In the upper-levels, the trough will continue to exit east into the Atlantic Saturday, then a ridge will build north from the Southeast into the OH Valley on Sunday. By late Monday, the ridge will build east into the Mid-Atlantic, and then slightly west again by the middle of next week, centering across the TN Valley/Carolinas. At the surface, a Bermuda high will remain anchored to our east throughout the period, with a Piedmont trough developing across the region most days. Precipitable water values will lower slightly behind the cold front this weekend, then increase again early to mid next week to between 1.50-1.75". With high pressure building aloft and a slightly drier atmosphere, this weekend will likely be the driest in the long term, with only isolated showers and thunderstorms expected for the southern half of the region. Surface dewpoints will increase next week to near 70 degrees, and with increasing moisture and sufficient daytime heating, afternoon scattered thunderstorms will develop once heating is strong enough to overcome any capping aloft. Highs will be mostly in the mid-80s to near 90, with lows in the mid to upper 60s. && .AVIATION /11Z THURSDAY THROUGH MONDAY/... As of 645 AM Thursday... Widespread IFR conditions in low stratus and scattered showers and isolated thunderstorms persist across central NC early this morning. While the coverage of showers/storms will decrease for a short time just after daybreak and sub-VFR conditions will improve a bit, multiple rounds of showers and storms with adverse aviation conditions are expected late this morning and especially this afternoon and evening. A southwesterly wind at around 10kts is expected for most of the day with occassional gusts of 16kts with winds relaxing a bit tonight. Convective coverage will decrease after the evening but fairly widespread MVFR to IFR CIGS in stratus are expected overnight. Looking beyond 12Z Friday, lingering sub-VFR conditions with early- morning fog/low stratus on Friday will improve with another round of scattered showers/storms Friday afternoon and evening ahead of a cold front. Conditions will improve on Saturday with a lingering shower/storm possible across the southeast near FAY with generally fair weather on Sunday. A chance of an afternoon or evening shower or thunderstorm returns for early next week. -Blaes && .RAH WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch from noon EDT today through late tonight for NCZ009>011-026>028-041>043-077-078-085-086-088-089. && SYNOPSIS...Blaes NEAR TERM...Blaes SHORT TERM...Blaes LONG TERM...JT AVIATION...Blaes
Hazardous weather outlook, Jun 3, 4:24 AM EDT, 3 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 424 AM EDT Thu Jun 3 2021 NCZ009>011-026>028-041>043-077-078-085-086-088-089-040830- Vance-Warren-Halifax-Franklin-Nash-Edgecombe-Wake-Johnston-Wilson- Harnett-Wayne-Scotland-Hoke-Cumberland-Sampson- 424 AM EDT Thu Jun 3 2021 ...FLASH FLOOD WATCH IN EFFECT FROM NOON EDT TODAY THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. In addition to the threat of flash flooding, there is a marginal risk of severe thunderstorms with the primary risk from damaging downburst winds. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. An approaching cold front will trigger scattered thunderstorms on Friday afternoon and evening. Some of these storms may be strong to severe with a primary threat of damaging winds. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. NCZ007-008-021>025-038>040-073>076-083-084-040830- Person-Granville-Forsyth-Guilford-Alamance-Orange-Durham-Davidson- Randolph-Chatham-Stanly-Montgomery-Moore-Lee-Anson-Richmond- 424 AM EDT Thu Jun 3 2021 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. Widespread showers and thunderstorms are expected today and tonight. The showers and storms will be capable of producing locally heavy rain and could result in some localized flooding. There is also a marginal risk of strong to severe thunderstorms with a primary threat of damaging wind gusts. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. An approaching cold front will trigger scattered thunderstorms on Friday afternoon and evening. Some of these storms may be strong to severe with a primary threat of damaging winds. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 9:10 PM EDT | Special Weather Statement | RAH | Wayne | 50 min |
| Jun 3, 3:02 AM EDT | Areal Flood Advisory | RAH | Chatham, Wake | 3 hr |
| Jun 3, 3:23 AM EDT | Flash Flood Watch | RAH | Anson, Chatham, Cumberland, Durham, Edgecombe, Franklin and 18 more | 24 hr |
| Jun 3, 12:29 PM EDT | Special Weather Statement | RAH | Franklin | 46 min |
| Jun 3, 12:50 PM EDT | Special Weather Statement | RAH | Wayne | 40 min |
| Jun 3, 1:01 PM EDT | Special Weather Statement | RAH | Halifax | 29 min |
| Jun 3, 1:08 PM EDT | Special Weather Statement | RAH | Franklin | 52 min |
| Jun 3, 1:23 PM EDT | Special Weather Statement | RAH | Anson | 52 min |
| Jun 3, 1:41 PM EDT | Special Weather Statement | RAH | Halifax | 64 min |
| Jun 3, 1:45 PM EDT | Special Weather Statement | RAH | Wayne, Wilson | 60 min |
| Jun 3, 2:13 PM EDT | Special Weather Statement | RAH | Montgomery | 32 min |
| Jun 3, 2:19 PM EDT | Areal Flood Advisory | RAH | Cumberland, Harnett, Johnston, Sampson, Wayne | 4 hr |
| Jun 3, 2:39 PM EDT | Special Weather Statement | RAH | Chatham, Durham | 51 min |
| Jun 3, 3:05 PM EDT | Areal Flood Advisory | RAH | Edgecombe, Halifax, Nash | 115 min |
| Jun 3, 3:17 PM EDT | Areal Flood Advisory | RAH | Chatham, Durham, Granville, Orange, Wake | 118 min |
| Jun 3, 3:37 PM EDT | Flash Flood Warning | RAH | Edgecombe, Halifax, Nash | 3 hr |
| Jun 3, 3:41 PM EDT | Flash Flood Warning | RAH | Franklin, Halifax, Warren | 3 hr |
| Jun 3, 4:22 PM EDT | Flash Flood Warning | RAH | Wayne | 3 hr |
| Jun 3, 4:27 PM EDT | Flash Flood Warning | RAH | Chatham, Durham, Granville, Orange, Person | 112 min |
| Jun 3, 4:33 PM EDT | Special Weather Statement | RAH | Guilford | 57 min |
| Jun 3, 4:58 PM EDT | Areal Flood Advisory | RAH | Franklin, Granville, Vance, Wake, Warren | 95 min |
| Jun 3, 5:57 PM EDT | Areal Flood Advisory | RAH | Cumberland, Harnett, Hoke, Johnston, Sampson, Wayne | 3 hr |
| Jun 3, 7:47 PM EDT | Areal Flood Advisory | RAH | Edgecombe, Wilson | 105 min |
Nearby
Areal Flood Advisories in North Carolina, 2021Every areal flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.